Forum

It doesn't rain but it pours

Hello all board users,

I have recently read that cancer occurs more in people that are already being treated with immunosuppressants. I take Rebif and have just been diagnosed with breast cancer, which was ot in our family at all. Are our immunosuppressants so dangerous, or could this just be a coincidence do you think?!?! I am totally foxed.

Moira

I am so sorry to hear of your diagnosis Moira. I don’t know the answer to your question but wanted to send you my love and best wishes.

This must have come as an awful shock.

Take care and i’m thinking of you.

Teresa.xxx

Gosh, Moirai, sending you all my very best wishes. Xx

Hi Moira,

I’m sorry to hear about your Dx.

But as with MS, please don’t blame anything you’ve done!

First off, Rebif is NOT an immunosuppressant anyway. It’s an immune system modifier, which is different.

Secondly, I think the lifetime risk of cancer (any type) is about 1 in 3 anyway, which means it’s sad but true that you don’t need any special risk factors to end up with it. About a third of us will - the vast majority having never taken Rebif - or anything like it.

Finally, I don’t know how long you’ve been on Rebif, but even if it was a risk factor (which I’m sceptical of), I believe most risk factors take years or even decades for the harm to materialise. E.g. people with smoking-related cancer get it after a lifetime - NOT after their first few months of ciggies.

So unless you were one of the very earliest to have been offered Rebif, I wouldn’t have thought it would have had time, yet, to do what you suspect of it.

I’m sure it’s just coincidence. You’ve got enough on your plate, without thinking you somehow caused it. I’m sure you didn’t!

Tina

x

I am so sorry for your dx Moira. I hope you get treatment that makes you better! Try to stay positive! Thinking of you, Teresa xx

Hello again peeps,

Thank you to Teresa, Mrs. H, Teresa & Tina for your replies. Tina, I hope that you are right about the Rebif, as I am even begining to sneer at the stuff, thinking that this might be to blame for my downfall. I am trying to stay positive though. This isn’t always easy as like this afternoon I was 'phoned by the hospital where I was due to have my second chemo on Monday; telling me that I might even have to miss it as my white blood cells are too low. Wasn’t chemotherapy once/still is used as a treatment for MS?

Thank you to all who got back to me.

Best wishes,

Moira

Hi Moira, just want to send you my support and hugs.

((((((((((((hugs))))))))))))

Keep battling darling. never give up no matter how rotten you feel.

My sis in law has just been declared cancer free.

Last year, she was given 3 months to live, due to brain and lung tumours.

much luv

Pollyxxxxxxx

Hello Poll,

Thanks for your kind wishes. I am really hoping that my white blood cell count goes up so that I can have the second of six chemo blasts that I have to have. I don’t really know how to help this blood cell count along except for resting and thinking of England. Wish me luck for Monday, and it’s great news about your sister!

Love from,

Moira

So sorry to hear about your dx and wish you all the best and hope your blood cell count does what it should. Sending (((((HUGS)))) and will be thinking of you.

Janet

x

Hi Moirai, I’m sorry to hear about your news, I wanted to pass a hug to you, stay positive and keep going . You have a lot of support on here. Hope x

Me again , sorry about the spelling of your name . My typing is terrible ! Hope x

Hi Moira,

so sorry to hear your news,sending you lots of (((((((((((((((( hugs)))))))))))))))))))) and support

love jaki xxxxxxxxxxxxxxxxxxxxxx

Thank you so much to Janet, Hope & Jaki,

I’m still keeping my fingers crossed for this chemo session to go ahead tomorrow, even though I feel like pooh when I have it. It tomorrows cycle goes ahead then at least I can think that I am a third of the way through them.

Lots of love,

Moira

got my fingers crossed for you,hope your chemo session can go ahead

love jaki xx

Hi Moira,

I’m so sorry to hear your news and hope you are coping the best way you can.

I don’t know if this is correct or not about the use of immunosuppressants

but I just wanted to send you ((((((((((((((((((((((((BIG WARM HUGS))))))))))))))))))))))

and let you know I am thinking of you.

With love, Mary

That’s rotten news - so sorry :frowning:

Please use your Rebif with your previous enthusiasm(?) though - it’s not to blame. As Tina said, it’s not an immunosuppressant, and because it’s been around for quite a while now, if it were to blame, there would be a heck of a lot of cancer cases in Rebif users and there aren’t.

I hope everything works out OK in the end.

(((((hugs)))))

Karen x

Hello All,

Thank you to all who replied. I went for my second infusion/cycle yesterday and my white blood cell cound must be better as I had the treatment. As least now I am a third of the way through the course, having had two of the six. I feel far less sick too as the oncologist has put me on different anti-emetics which seem to do the job.

I am still mystified as to whether chemotherapy is still used to treat MS as it used to be, but perhaps this was in the dim and distant past.

Best wishes all,

Moira

Dear Moira,

So glad it went ok yesterday,

Take it easy.

Lisa x

That’s brilliant news Moira, am really pleased for you, let’s hope the rest of your treatment goes without any hitches. Sending you (((((HUGS))))) and all the luck in the world, will be thinking of you. Take care.

Janet

x

I had to have a dodgy mole tested recently and the GP said “you should have expected things like this having been on immunosuppresants” - I have not been taking rebif but another beta-interferon. Luckily my mole was okay. I had to stop taking the DMD because it was causing limb swelling each time I injected into a thigh muscle - its incredibly difficult to walk with swollen legs! The neuro has now ruled out all the beta-interferons for me…